MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-521PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-521PA; TRANSMITTER
Model Number ZM-521PA
Medical Device Problem Code Signal Artifact/Noise (1036)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the transmitter was producing a noisy ecg signal while in patient use.No patient harm was reported.They wanted to know what part could possibly be causing the issue.Technical support (ts) explained that the only part that could contribute to the poor signal would be the ecg module.On 10/01/2024, the bme responded to the email that the issue was resolved by replacing the ecg module in the device.There were no error messages, not related to leads.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following field contains no information (ni), as attempts to obtain the information were made, but not provided: d10 attempt # 1: 09/18/2024 emailed the bme for the information in the ni list above: no reply was received.Attempt # 2: 09/23/2024 emailed the bme for the information in the ni list above: no reply was received.Attempt # 3: 09/30/2024 emailed the bme for the information in the ni list above: the bme replied but did have the requested information.
 
Event or Problem Description
The biomedical engineer (bme) reported that the transmitter was producing a noisy ecg signal while in patient use.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of the complaint: the biomedical engineer (bme) reported that the transmitter was producing a noisy ecg signal while in patient use.No patient harm was reported.They wanted to know what part could possibly be causing the issue.Technical support (ts) explained that the only part that could contribute to the poor signal would be the ecg module.On 10/01/2024, the bme responded to the email that the issue was resolved by replacing the ecg module in the device.There were no error messages, not related to leads.Investigation summary: we were unable to confirm the reported issue.A definitive root cause could not be determined.However, based on the available information, the most probable root cause was due to ecg module failure, either caused by wear and tear, aging (device was approximately eight years old), or blunt force to the unit.The bme confirmed the issue had been resolved by replacing the ecg module within their unit at their facility.This was most likely caused by operator setup.We have identified known noise issues that may be caused by the following but not limited to faulty lead placement or faulty leads.Improper connection of leads (leads not properly seated) and/or damaged or contaminated leads (dirt, dust, and/or cleaning residues) may contribute to ecg issues.Buildup of residues on contact points could interfere with the stable flow of data or create a weak signal that may appear as a flat line or as broken waveforms on the transmitter, bsm, or cns.Lead issues resulting in the above-mentioned failure modes would be immediately recognizable by the user and addressed promptly.Temporary electrostatic discharge of the battery may result in inaccurate waveforms.Users should always be careful to replace the battery cover before use.A serial number review of the reported device (zm-521pa, serial number: (b)(6) does not reveal additional related complaints.A complaint history review of the customer's account does not reveal trends for similar complaints.Nk will continue to monitor and trend similar complaints.The following field contains no information (ni), as attempts to obtain the information were made, but not provided: d10 attempt # 3: on (b)(6) 2024: emailed the bme for the information in the ni list above: the bme replied but did have the requested information.Additional information: b4: date of this report.G3: date received by manufacturer.G6: type of report.H2: if follow-up, what type? h6: event problem and evaluation codes.H11: additional manufacturer narrative.
 
Event or Problem Description

Brand Name
ZM-521PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key20404088
Report Number8030229-2024-04476
Device Sequence Number6480186
Product Code DRT
UDI-Device Identifier04931921115084
UDI-Public(01)04931921115084
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-521PA
Device Catalogue NumberZM-521PA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/25/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NI.; NI.
Patient SexUnknown